Cortisone Shots

I’m wondering if anyone else has had a similar experience?

Monday I had to have a cortisone injection in my upper leg. Needles never bothered me, but this was the most excruciating pain I’ve ever experienced. Immediately following the shot, a cascade of MS symptoms followed. Shaking uncontrollably, eyes not focusing, not able to communicate, & unable to walk.

We (my husband & I) stayed in the room probably for a good half hour until things calmed down a bit. He had to take me out in a wheelchair. (Which I never have to have!)

Has anyone else ever had a similar thing happen?

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The MultipleSclerosis.net team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

View Comments (1)
  • Erin Rush moderator
    4 months ago

    Yikes, Janus! That seems like a pretty strong reaction to a cortisone shot. If you haven’t already, I would definitely alert your physician as to what happened. Your body obviously had a very strong response to that shot.

    I have not heard of any of our other community members having this type of a response to a cortisone shot, but that doesn’t mean it hasn’t happened. I do hope anyone with a similar experience to yours will chime in here. I hope you are feeling better now.

    Here is some information from the Mayo Clinic about cortisone shots that you may find interesting — https://www.mayoclinic.org/tests-procedures/cortisone-shots/about/pac-20384794. Please don’t hesitate to update us on how you are doing, if you feel comfortable doing so.

    Best, Erin, MultipleSclerosis.net Team Member.

  • Poll